Alert archive / Virginia / Tornado Warnings in 2020

Tornado Warning 2, NWS Wakefield, VA

April 13, 2020Charles City County, James City County, New Kent County, Virginia

NWS Wakefield, VA issued this tornado warning at Apr 13, 2020, 9:48 AM EDT for Charles City County, James City County, New Kent County, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2020, 9:48 AM EDT (13:48 UTC)
Expired
Apr 13, 2020, 10:15 AM EDT
In force
27 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Charles City County, VA, James City County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 38 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:01 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 1.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 570 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
570 m²/s²
0-3 km storm-relative helicity
696 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

611 
WFUS51 KAKQ 131348
TORAKQ
VAC036-095-127-131415-
/O.NEW.KAKQ.TO.W.0002.200413T1348Z-200413T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
948 AM EDT Mon Apr 13 2020

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Charles City County in east central Virginia...
  South central New Kent County in east central Virginia...
  Northwestern James City County in southeastern Virginia...

* Until 1015 AM EDT.
    
* At 947 AM EDT, a severe thunderstorm capable of producing a tornado
  was located over Charles City, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Holdcroft and Providence Forge around 1000 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Colonial Downs, Chickahominy Shore, Sandybottom, Diascund,
Mountcastle, Mount Airy, Barnetts, New Hope, Roaches Corner and Kings
Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3741 7680 3726 7698 3728 7699 3730 7699
      3730 7703 3727 7707 3727 7708 3731 7709
      3730 7712 3730 7714 3732 7720 3753 7705
TIME...MOT...LOC 1347Z 220DEG 32KT 3732 7706 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MRD
3 follow-up statements
961 
WWUS51 KAKQ 131355
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
955 AM EDT Mon Apr 13 2020

VAC036-095-127-131415-
/O.CON.KAKQ.TO.W.0002.000000T0000Z-200413T1415Z/
Charles City VA-New Kent VA-James City VA-
955 AM EDT Mon Apr 13 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR
NORTHEASTERN CHARLES CITY...SOUTH CENTRAL NEW KENT AND NORTHWESTERN
JAMES CITY COUNTIES...
    
At 955 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Ruthville, or near Charles City, moving northeast at
35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Charles City, south central New Kent and northwestern
James City Counties, including the following locations...
Chickahominy Shore, Sandybottom, Diascund, Mount Airy, New Hope,
Roaches Corner, Kings Corner and Lanexa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3741 7680 3730 7699 3730 7703 3732 7707
      3736 7707 3751 7701
TIME...MOT...LOC 1355Z 223DEG 31KT 3736 7700 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MRD
847 
WWUS51 KAKQ 131405
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
1005 AM EDT Mon Apr 13 2020

VAC036-095-127-131415-
/O.CON.KAKQ.TO.W.0002.000000T0000Z-200413T1415Z/
Charles City VA-New Kent VA-James City VA-
1005 AM EDT Mon Apr 13 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR EAST
CENTRAL CHARLES CITY...SOUTH CENTRAL NEW KENT AND NORTHWESTERN JAMES
CITY COUNTIES...
    
At 1004 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Holdcroft, or near New Kent, moving northeast at 35
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Kings Corner, Lanexa and Chickahominy Shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3742 7682 3737 7693 3737 7697 3739 7701
      3742 7703 3750 7698
TIME...MOT...LOC 1404Z 220DEG 32KT 3743 7693 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MRD
085 
WWUS51 KAKQ 131410
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
1010 AM EDT Mon Apr 13 2020

VAC036-095-127-131420-
/O.EXP.KAKQ.TO.W.0002.000000T0000Z-200413T1415Z/
Charles City VA-New Kent VA-James City VA-
1010 AM EDT Mon Apr 13 2020

...THE TORNADO WARNING FOR EAST CENTRAL CHARLES CITY...SOUTH CENTRAL
NEW KENT AND NORTHWESTERN JAMES CITY COUNTIES WILL EXPIRE AT 1015 AM
EDT...
        
The storm which prompted the warning has exited the warned area and 
a tornado is no longer indicated on radar.  Therefore, the 
tornado warning will be allowed to expire.

A Tornado Watch remains in effect until noon EDT for southeastern and
east central Virginia.

LAT...LON 3742 7682 3737 7693 3737 7697 3739 7701
      3742 7703 3750 7698
TIME...MOT...LOC 1410Z 220DEG 32KT 3746 7690 

$$

MRD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 13, 6:54 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 13, 6:54 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
654 AM EDT Mon Apr 13 2020

.SYNOPSIS...
A band of strong to severe thunderstorms will cross the area
this morning. A cold front will follow and cross the region late
today. The front stalls along the southeast coast Tuesday with
a wave of low pressure riding northeast along it Tuesday night
and Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 645 AM EDT Monday...

A band of strong/severe convection ahead of a strong cold front
plows west to east across the local area this morning (TOR Watch
#118). SPC has kept much of our FA in an enhanced risk (all the
way to the Ches Bay) per latest Day 1 Outlook, with a slight
risk along the coast. Strong dynamics, 70-80 kt low lvl jet and
50+ KT bulk shear combines for what will be a rare morning
severe threat. Given time of day/low LCL's and large 0-1 KM
holographs, can't rule out a few tornadoes in any discrete
supercells embedded in broken/bowing line segments. Although
large hail is not a major threat, it can't be ruled out either.
Since the system will be moving east rather quickly, the threat
for severe wx at any one location will only be an hour or two.

Having said that, the second concern today with this dynamic
system will be the (non-convective) wind issue from late morning
through afternoon due to a tightening pressure gradient and
robust deepening of the sfc low over the Great Lakes. Model
guidance for wind gusts are rather impressive this aftn, and no
doubt the strong winds will be capable of knocking down limbs,
weaker trees, and powerlines. Have maintained the high wind
warning (gusts 55-60 mph) for the Eastern Shore with a wind
advisory across the rest of the local area (widespread gusts
45-50 mph). Despite all the wx today, it will be warm with some
afternoon sunshine. Models also show a secondary trof moving
across the area later this afternoon. NAM most robust with
respect to any additional late day (non-svr) convection
developing given a dry downsloping wind component. Will carry
low chc PoPs across the far east late. Highs in the upr 70s to
low 80s west of the Bay and mid to upr 70s Ern Shore.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 330 AM EDT Monday...

Models show the front stalling ivof the Gulf Stream late tonight
and Tues. Front will be far enough offshore for dry wx tonight
with a partly cloudy sky and less/diminishing wind as weak high
pressure builds in from the north. Lows mid 40s NW to mid 50s
SW. Clouds overspread the area Tues ahead of another system
approaching the region from the west. Any pcpn with this system
will not be until late and confined to the Nwrn most zones
prior to 00z Wed. Highs in the 60s except mid-upr 50s near the
water.

Low pressure develops on the stalled front to the south Tues
night and Wed with high pressure to the north. Stage is set for
a CAA in-situ wedge event with a cool stratiform rain overspreading
the area Tues night and continuing Wed. PoPs ramp up to
likely/categorical after midnight and continue right thru 18Z
Wed when pcpn tapers off and then ends west-east late. Cool and
rather nasty with lows Tue night from the upr 30s NW to mid 40s
SE. Highs Wednesday only in the 40s to low 50s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 330 PM EDT Sunday...

Period begins quiet with high pressure building in over the area for
Thursday and Friday. A low moving quickly from the OH valley to the
northeast will drag a cold front across the area late Friday into
early Saturday morning, with chances for showers along and ahead of
the front. High pressure and drier conditions return for Saturday
and Sunday. Temperatures during this period will be near or just
below normal, with high temps in the 60s and low temps in the 30s/40s.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
As of 645 AM EDT Monday...

Band of strong/severe tstms will cross the area this morning
from 11-13z at RIC/13-16z near the coast. Even outside of any
tstms, S-SW winds will gust to 35-50 kt (highest at SBY) today
before diminishing by this evening. Flight restrictions will
likely continue through at least the first part of the day
before CIGs rise to VFR during the aftn. The actual cold front
crosses the area from NW to SE during the late aftn. Showers/tstms
could redevelop near SBY/PHF/ORF during the mid aftn before
moving offshore by late afternoon.

Outlook...Dry/VFR conditions return tonight-Tue. The next chc
for degraded flight conditions is late Tue night-Wed as low
pressure develops off the Carolina coast (bringing a good chc of
rain to the entire area).

&&

.MARINE...
As of 350 AM EDT Monday...

Latest obs and buoy reports reveal SSE winds 20-30 kt across the
waters this morning, with gusts up to 40 kt already being noted
offshore and at elevated terminals in the lower Bay. Overall, no
changes to headlines with this package, and no significant
change to forecast rationale. Gale Warnings are now in effect
for all waters except the northern coastal waters (ANZ650 and
ANZ652) where Storm Warnings are in place. Deepening sfc low
pressure over the eastern Great Lakes will continue to lift
northeast today, with a warm front lifting across the waters in
the next few hours. The attendant sfc cold front will then push
across the waters later this aftn into this evening. Expect
southerly winds by late morning into the afternoon to be 20-30
kts with gusts around 40 kts in the Gale Warning areas and 30-40
kts with gusts around 50 kts in the northern coastal waters
where the Storm Warnings are in place. Waves in the Bay will
build to 5-7 ft. Seas will build to 10-15 ft over the northern
coastal waters and 7- 11 ft over the southern coastal waters.

Winds will gradually diminish this evening as high pressure
builds in from the west. However, do expect a secondary
surge on cool air advection this evening as high pressure builds
in from the west. After Gale Warnings come down on the Bay and
Rivers, a portion of the waters may need a marginal SCA
overnight. Otherwise, Gales are likely to be followed by SCA
over the coastal waters...as despite the diminishing winds,
seas will be slow to subside, likely not falling below SCA
criteria until late Tuesday or Tuesday evening.

E-NE winds expected tomorrow thru Wednesday, as the front
becomes stalled just to the south and lingers along the Carolina
coast. A weak area of low pressure is then expected to develop
along the front and nudge it farther offshore by later Wed.
Quieter weather then develops for the late week period, as high
pressure builds in from the west.

&&

.TIDES/COASTAL FLOODING...
As of 330 AM EDT Sunday...

A prolonged period of southerly winds will push tidal anomalies up
in the upper Bay, and may result in at least minor flooding
during the evening high tide cycles on the Bay side of the
lower eastern shore at Bishops Head and Cambridge.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...High Wind Warning until 7 PM EDT this evening for MDZ021>025.
     High Surf Advisory until 8 PM EDT this evening for MDZ025.
NC...Wind Advisory until 5 PM EDT this afternoon for NCZ012>017-
     030>032-102.
     High Surf Advisory until 5 PM EDT this afternoon for NCZ102.
VA...Wind Advisory until 5 PM EDT this afternoon for VAZ048-060>062-
     064>069-075>090-092-093-095>098-509>525.
     High Wind Warning until 7 PM EDT this evening for VAZ099-100.
     High Surf Advisory until 5 PM EDT this afternoon for VAZ098.
     High Surf Advisory until 8 PM EDT this evening for VAZ099-100.
MARINE...Gale Warning until 7 PM EDT this evening for ANZ630>638-654-
     656-658.
     Storm Warning until 7 PM EDT this evening for ANZ650-652.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM/MPR
LONG TERM...CMF
AVIATION...ERI/JDM
MARINE...MAM
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Apr 13, 5:40 AM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
540 AM EDT Mon Apr 13 2020

NCZ015>017-031-032-VAZ048-062-064-075>078-084>086-095-097-509>512-
517>522-140945-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-Fluvanna-
Goochland-Caroline-Westmoreland-Richmond-Northumberland-Lancaster-
Gloucester-Middlesex-Mathews-Norfolk/Portsmouth-Chesapeake-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
540 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong to severe storms and locally heavy rainfall will be possible
with a strong cold front later this morning. Strong southwest winds
are likely behind the storms this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ012>014-030-VAZ060-061-065>069-079>083-087>090-092-093-096-
513>516-523>525-140945-
Northampton-Hertford-Gates-Bertie-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Suffolk-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
540 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TORNADO WATCH 118 IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Additionally, gusty southwest winds are likely behind the storms
this afternoon, with gusts up to 45 mph expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ102-VAZ098-140945-
Eastern Currituck-Virginia Beach-
540 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   High Surf Advisory.

Strong to severe storms and locally heavy rainfall will be possible
with a strong cold front later this morning. Strong southwest winds
are likely behind the storms this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MDZ025-VAZ099-100-140945-
Maryland Beaches-Accomack-Northampton-
540 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   High Surf Advisory.

Strong to severe storms and locally heavy rainfall will be possible
with a strong cold front later this morning. Strong southwest winds
are likely behind the storms this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MDZ021>024-140945-
Dorchester-Wicomico-Somerset-Inland Worcester-
540 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

Strong to severe storms and locally heavy rainfall will be possible
with a strong cold front later this morning. Strong southwest winds
are likely behind the storms this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Apr 13, 8:00 AM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
800 AM EDT Mon Apr 13 2020

VAZ065-066-079-131245-
Mecklenburg-Lunenburg-Brunswick-
800 AM EDT Mon Apr 13 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MECKLENBURG...SOUTHEASTERN LUNENBURG AND BRUNSWICK COUNTIES...

At 800 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near South Hill to near Norlina. Movement
was northeast at 60 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Locations impacted include...
South Hill, Lawrenceville, Brodnax, Brunswick, La Crosse, Alberta,
Gasburg, Ebony, Bacons Fork, Cochran, Beechwood, Gills Corner,
Dolphin, Bowens Corner, Meredithville, Forksville, Bracey, Edgerton,
Palmer Springs and Ante.

People at South Hill Family Medicine should seek safe shelter
immediately!

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3682 7818 3698 7779 3697 7777 3696 7776
      3694 7773 3691 7771 3692 7770 3689 7766
      3671 7765 3654 7777 3655 7828
TIME...MOT...LOC 1200Z 228DEG 50KT 3680 7807 3643 7824

MRD
Local storm report, Apr 13, 8:08 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
808 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     TSTM WND DMG     4 SSW DEATONVILLE       37.28N 78.21W
04/13/2020                   NOTTOWAY           VA   911 CALL CENTER

            TREE DOWN BLOCKING HOLLY FARMS RD.

&&

JO
Local storm report, Apr 13, 8:24 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
824 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     2 WSW FARMVILLE         37.29N 78.43W
04/13/2020                   PRINCE EDWARD      VA   DEPT OF HIGHWAYS

            TREE DOWN BLOCKING BACK HAMPDEN SYDNEY RD.

&&

JO
Local storm report, Apr 13, 8:36 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
836 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     3 WNW BEECHWOOD         36.64N 78.26W
04/13/2020                   MECKLENBURG        VA   911 CALL CENTER

            TREE DOWN BLOCKING RED LAWN RD.

&&

JO
Local storm report, Apr 13, 9:33 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
933 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TSTM WND DMG     3 ESE RODOPHIL          37.35N 78.11W
04/13/2020                   AMELIA             VA   DEPT OF HIGHWAYS

            TREES DOWN ALONG AMELIA SPRINGS RD.

&&

JO
Local storm report, Apr 13, 9:40 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
940 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     3 SE BIRCHETT ESTATE    37.23N 77.23W
04/13/2020                   PRINCE GEORGE      VA   PUBLIC

            TREES DOWN REPORTED ACROSS PRINCE GEORGE IN
            SEVERAL LOCATIONS.

&&

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:00 AM EDTSpecial Weather StatementAKQFluvanna45 min
Apr 13, 3:37 AM EDTSpecial Weather StatementAKQEssex, Westmoreland38 min
Apr 13, 3:44 AM EDTSpecial Weather StatementAKQLouisa46 min
Apr 13, 6:28 AM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Prince Edward47 min
Apr 13, 6:55 AM EDTSevere Thunderstorm WarningAKQAmelia, Goochland, Hanover, Louisa, Nottoway, Powhatan and 1 more50 min
Apr 13, 7:09 AM EDTSevere Thunderstorm WarningAKQMecklenburg51 min
Apr 13, 7:24 AM EDTSevere Thunderstorm WarningAKQCaroline, Hanover51 min
Apr 13, 8:00 AM EDTSpecial Weather StatementAKQBrunswick45 min
Apr 13, 8:09 AM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg51 min
Apr 13, 8:46 AM EDTSevere Thunderstorm WarningAKQCharles City, Henrico, King William, New Kent44 min
Apr 13, 8:53 AM EDTSevere Thunderstorm WarningAKQDinwiddie, Greensville, Prince George, Sussex37 min
Apr 13, 9:04 AM EDTAreal Flood AdvisoryAKQChesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg2 hr
Apr 13, 9:05 AM EDTSevere Thunderstorm WarningAKQCharles City, Essex, King and Queen, King William, Middlesex, New Kent and 1 more40 min
Apr 13, 9:21 AM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg39 min
Apr 13, 9:34 AM EDTSevere Thunderstorm WarningAKQKing and Queen, Lancaster, Middlesex, Northumberland, Richmond56 min
Apr 13, 9:38 AM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, King William, New Kent52 min
Apr 13, 11:32 AM EDTCoastal Flood AdvisoryAKQCity of Virginia Beach41 min
Apr 13, 12:13 PM EDTCoastal Flood WarningAKQCity of Virginia Beach5 hr
Apr 13, 4:48 PM EDTSmall Craft AdvisoryAKQ53 hr

Nearby

Tornado Warnings in Virginia, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.